Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 482, NWS Atlanta, GA

July 22, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2008, 9:49 PM EDT for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2008, 9:49 PM EDT (01:49 UTC)
Expired
Jul 22, 2008, 10:22 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Glascock County, GA, Hancock County, GA, Warren County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 87 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 230149
SVRFFC
GAC125-141-301-303-230230-
/O.NEW.KFFC.SV.W.0482.080723T0149Z-080723T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 PM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
  EAST CENTRAL HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  CENTRAL WARREN COUNTY IN EAST CENTRAL GEORGIA
  NORTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1030 PM EDT

* AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM WARRENTON TO HAMBURG STATE PARK...
  MOVING EAST AT 9 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GIBSON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3323 8260 3313 8261 3314 8266 3311 8266
      3305 8262 3297 8264 3315 8294 3356 8265
      3333 8252
TIME...MOT...LOC 0149Z 274DEG 8KT 3345 8272 3326 8276
          3321 8280

$$
1 follow-up statement
000 
WWUS52 KFFC 230222
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT TUE JUL 22 2008

GAC125-141-301-303-230229-
/O.CAN.KFFC.SV.W.0482.000000T0000Z-080723T0230Z/
WASHINGTON GA-GLASCOCK GA-HANCOCK GA-WARREN GA-
1019 PM EDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARREN...EAST CENTRAL
HANCOCK...WESTERN GLASCOCK AND NORTH CENTRAL WASHINGTON COUNTIES IS
CANCELLED...

THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...LOCALLY HEAVY RAIN AND A FEW LIGHTNING 
STRIKES MAY PERSIST UNTIL AROUND 1035 PM EDT IN GLASCOCK AND EASTERN 
WASHINGTON COUNTIES.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3323 8260 3313 8261 3314 8266 3311 8266
      3305 8262 3297 8264 3315 8294 3356 8265
      3333 8252
TIME...MOT...LOC 0219Z 293DEG 16KT 3333 8255 3321 8261
          3316 8265

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:26 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 22, 9:26 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT TUE JUL 22 2008

.UPDATE...

HAVE ISSUED A COUPLE OF ZONE UPDATES TO KEEP UP WITH WATCH
UPDATES...AND UPDATED WX GRIDS ALONG WITH IT. RAIN-COOLED AIR
BEHIND THE LIND OF TSRA MAY BE A TAD COOLER THAN FORECAST LOWS BUT
RIGHT NOW THEY ARE RIGHT IN LINE WITH FORECAST LOWS SO THESE WILL
HAVE TO BE MONITORED THROUGH THE NIGHT...DEWPOINTS STILL REMAIN
HIGH SO THAT MAY BE WHAT KEEPS LOWS ON TRACK. HAVE MADE ONE FINAL
ADJUSTMENT TO WX GRIDS AFTER CANCELING THE WATCH...SO HAVE REMOVED
ALL MENTION OF SEVERE AS LAST AREA OF SEVERE IS ALMOST OUT OF THE
CWA. WILL SEND ZONES (AGAIN) SHORTLY.

TDP

&&

.PREV DISCUSSION... /ISSUED 520 PM EDT TUE JUL 22 2008/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHORT WAVE ACROSS CENTRAL MISSISSIPPI RIVER VALLEY THIS AFTERNOON
WILL APPROACH NORTH GEORGIA THIS EVENING. SHOWERS AND
THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON ACROSS
NORTHERN ALABAMA...MISSISSIPPI AND INTO TENNESSEE. EXPECT
THUNDERSTORM ACTIVITY TO INCREASE...PARTICULARLY ACROSS NORTH
GEORGIA LATER THIS AFTERNOON INTO THE EVENING AS SHORT WAVE
APPROACHES. ENVIRONMENT APPEARS FAVORABLE FOR WET MICROBURSTS WITH
NAM FCST SOUNDINGS FOR THIS EVENING DEPICTING STEEP LOW-LEVEL
LAPSE RATES WITH CLASSIC INVERTED-V PROFILE SHOWING UP THROUGH
EARLY EVENING...SO ADDED MENTION OF DAMAGING WIND TO NORTHWESTERN
COUNTIES THROUGH 8 PM. AS WITH LAST NIGHT...EXPECT THAT ACTIVITY
WILL PERSIST WELL INTO THE NIGHT TONIGHT AS OUTFLOW PUSHES INTO
AREAS THAT RECEIVED LITTLE CONVECTIVE ACTIVITY THIS AFTERNOON. AS
THE FRONT APPROACHES GEORGIA TOMORROW...EXPECTING BEST POPS WILL
BE ACROSS NORTH GEORGIA FROM EARLY TO MID-AFTERNOON...SHIFTING TO
CENTRAL GEORGIA LATER IN THE EVENING.

LEANED HEAVILY TOWARDS NAM FOR THIS FORECAST PERIOD AS IT SEEMED
TO HAVE A BETTER HANDLE ON CURRENT CONVECTION...AND GFS WAS
PLAGUED WITH CONVECTIVE FEEDBACK PROBLEMS AND DID NOT MATCH WELL
AT ALL WITH ONGOING CONVECTION. NAM/ECMWF SHOW A SECOND SHORT WAVE
MOVING ACROSS NORTH GEORGIA THURSDAY NIGHT...POSSIBLY KEEPING
CONVECTION ACTIVE INTO THE OVERNIGHT HOURS YET AGAIN. FOR
TEMPERATURES...GENERALLY WENT BELOW MOS NUMBERS DUE TO EXPECTED
RAIN COOLED AIR IN NORTH GEORGIA TONIGHT...AND INCREASED CLOUD
COVER AND PRECIP ACROSS THE AREA ON THURSDAY.

LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN LOOKS TO REMAIN CONSISTENT THROUGH THE EXTENDED PERIOD
WITH SEASONALLY STRONG UPPER RIDGE ANCHORED ACROSS THE
PLAINS...KEEPING GEORGIA IN NORTHWEST FLOW. GFS HAS ANOTHER FRONT
APPROACHING GEORGIA ON SATURDAY AND POSSIBLY AGAIN ON TUESDAY.
OVERALL...NORTHWEST FLOW WILL KEEP TEMPERATURES NEAR SEASONAL
AVERAGES...WITH CHANCES FOR PRECIP EVERY FEW DAYS AS DISTURBANCES
RIDE THROUGH THE BASE OF THE UPPER TROUGH ACROSS THE NORTHEAST.

FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS
EVENING ALONG AN OUTFLOW BOUNDARY PUSHING INTO GEORGIA FROM THE
TENNESSEE RIVER VALLEY. A FRONTAL BOUNDARY WILL APPROACH GEORGIA
ON THURSDAY...CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS
ACROSS ALL OF NORTH AND CENTRAL GEORGIA.

MSR/TDP

AVIATION...
THUNDERSTORMS AFFECTING MAINLY WEST SIDE OF THE STATE SO FAR THIS
AFTERNOON. HOWEVER...CAN NOT COMPLETELY RULE OUT DEVELOPMENT
ELSEWHERE AS SHORTWAVE APPROACHES THIS EVENING. LEANING TOWARD GOING
WITH TEMPO THUNDER ATL METRO TAFS AND CSG UNTIL AROUND 02Z...
OTHERWISE VCTS ALL TAF SITES UNTIL AROUND MIDNIGHT. HOWEVER...DO
HAVE SOME CONCERN THAT COULD SEE ISOLATED STORMS CONTINUE PASS
MIDNIGHT WITH SHORTWAVE IN THE AREA. OUTSIDE OF T-STORM AREAS...VFR
CONDITIONS SHOULD PREVAIL OVERNIGHT AND INTO WEDNESDAY. HAZE/PATCHY
FOG MAY RESTRICT VSBYS 3 TO 5 MILES LATE TONIGHT/EARLY WEDNESDAY.
MAY SEE TSTORMS DEVELOPMENT A BIT EARLIER WEDNESDAY WITH FRONTAL
BOUNDARY DRIFTING INTO NORTH GEORGIA. PLAN TO GO WITH VCTS NORTH TAF
SITES BY 16Z...18Z CENTRAL SECTIONS. SOUTH TO SOUTHWEST WINDS 5 KTS
OR LESS (OUTSIDE OF T-STORMS AREAS) OVERNIGHT. SOUTHWEST TO WEST 7
TO 10 KTS WEDNESDAY...(GUSTS TO 40 KTS POSSIBLE IN STORMS WEDNESDAY
AFTERNOON).

049

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  90  69  89  69 /  50  30  40  30  20
ATLANTA         72  87  71  89  71 /  50  40  30  20  10
BLAIRSVILLE     64  84  65  82  61 /  50  50  30  20  10
CARTERSVILLE    68  89  67  91  66 /  50  50  20  20  10
COLUMBUS        73  90  71  92  73 /  50  30  40  40  20
GAINESVILLE     70  87  69  88  70 /  50  50  30  20  10
MACON           72  91  71  92  72 /  50  30  40  40  20
ROME            69  87  69  92  69 /  50  50  20  20  10
PEACHTREE CITY  68  88  69  88  67 /  50  40  40  20  10
VIDALIA         72  92  70  91  71 /  50  30  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Jul 22, 11:06 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EDT TUE JUL 22 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1106 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WEAKENING HIGH PRESSURE OVER THE STATE WILL CONTINUED OVER NORTH
AND CENTRAL GEORGIA. A WEAK TROUGH EXTENDED ACROSS THE NORTHERN
PORTION OF THE STATE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY
RAIN GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE. THE FAVORED PLACE
FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT IS ALL OF NORTH
GEORGIA BETWEEN 2PM AND 10PM.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEAKEN OVER THE AREA WITH MOIST WESTERLY
FLOW SETTING UP ACROSS THE REGION. WITH NUMEROUS OUTFLOW BOUNDARIES
ACROSS THE STATE LEFT OVER FROM YESTERDAYS CONVECTIVE DEVELOPMENT
THEY SHOULD ACT AS A CATALYST FOR THUNDERSTORMS TO DEVELOP AROUND TODAY.
DIURNALLY DRIVEN INSTABILITY INDICES WILL INCREASE THIS AFTERNOON
WITH CAPES EXPECTED IN THE 1500 TO 3000 RANGE AND LIFTED INDICES
AROUND MINUS TWO TO MINUS FIVE. MODEL CROSS SECTIONS SHOW DECENT
MOISTURE FROM THE SURFACE TO THE MID LEVELS SO AND THUNDERSTORMS
THAT DO DEVELOP SHOULD HAVE SUPPORT DURING THE PRIME HEATING OF
THE DAY. MOST THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS
...HOWEVER A THUNDERSTORM MAY PULSE BRIEFLY TO SEVERE WITH GUSTY
WIND AND POSSIBLE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 22, 8:37 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     GAINESVILLE             34.29N 83.83W
07/22/2008                   HALL               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

MSR
Special weather statement, Jul 22, 8:49 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT TUE JUL 22 2008

GAZ074-076-086-230115-
849 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 915 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF DAVISBORO TO 5 MILES
SOUTHWEST OF CANOOCHEE...MOVING NORTHEAST AT 9 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS EMANUEL...WASHINGTON AND JEFFERSON COUNTIES THROUGH 915 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DAVISBORO...
TWIN CITY...STELLAVILLE...CANOOCHEE...WRENS...SUMMERTOWN...LOUISVILLE
AND BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
Local storm report, Jul 22, 9:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       GAINESVILLE             34.29N 83.83W
07/22/2008  U0.00 INCH       HALL               GA   AMATEUR RADIO

            ROOF COLLAPSE ALONG QUEEN CITY PARKWAY DUE TO RAINWATER
            BUILDUP.

&&

SKONARIK
Special weather statement, Jul 22, 9:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT TUE JUL 22 2008

GAZ061-062-075-230145-
919 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 945 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MAYFIELD...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GLASCOCK...HANCOCK AND WARREN COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE POWELTON...CULVERTON...
MAYFIELD...JEWELL...NORRIS...BASTONVILLE...WARRENTON...GIBSON AND
CAMAK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 22, 9:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT TUE JUL 22 2008

GAZ086-230145-
922 PM EDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
EMANUEL COUNTY UNTIL 945 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUMMERTOWN TO TWIN CITY...MOVING EAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS EMANUEL COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE MODOC...TWIN CITY...SUMMERTOWN...CANOOCHEE
AND GARFIELD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Jul 22, 9:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     DRAKETOWN               33.83N 85.04W
07/22/2008                   HARALSON           GA   COUNTY OFFICIAL

            SEVERAL TREES AND A FEW POWERLINES DOWN.

&&

SKONARIK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:03 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Madison27 min
Jul 22, 8:56 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington34 min
Jul 22, 9:30 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren45 min
Jul 23, 5:09 PM EDTSevere Thunderstorm WarningFFCMacon, Peach, Taylor51 min
Jul 23, 5:19 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield41 min
Jul 23, 6:12 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter48 min
Jul 23, 7:46 PM EDTSevere Thunderstorm WarningFFCSchley, Sumter29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.